MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND® SYSTEM 10.0 CM WITH LOW PROFILE ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND® SYSTEM 10.0 CM WITH LOW PROFILE ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Model Number B-2225
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.Further information has been requested of the initial reporter regarding: device serial number.It was noted the device would not be returned for analysis.To date, no additional information has been received by apollo.Device labeling addresses the reported event as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Esophageal distension or dilatation has been infrequently reported.This is most likely a consequence of incorrect band placement, over-restriction or stoma obstruction.It can also be due to excessive vomiting or patient noncompliance, and may be more likely in cases of pre-existing esophageal dysmotility.Deflation of the band is recommended if esophageal dilatation develops.A revision procedure may be necessary to reposition or remove the band if deflation does not resolve the dilatation.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Other adverse events considered related to the lap-band® system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to "started to gain weight and so [physician] did a band adjustment under fluoro and the results showed contrast material into the peritoneal cavity upon injection of the port likely disruption of the junction between the port and tubing." patient "also had esophageal dilatation and was diagnosed with a hiatal hernia.".

Brand Name
LAP-BAND® SYSTEM 10.0 CM WITH LOW PROFILE ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key8484157
Report Number3013508647-2019-00016
Device Sequence Number19263322
Product Code LTI
UDI-Device Identifier10811955020176
UDI-Public10811955020176
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB-2225
Device Catalogue NumberB-2225
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight97